MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number BLB-024115
Medical Device Problem Codes Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # class i n/a.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The rep was advised by the customer of an unspecified complaint on a blb-024115 failure that occurred on two different operations on different days.The rep advised that further information will follow.Operation 1: (b)(4).Operation 2: (b)(4).Updated as per complaint form received on 27/10/21 jil01: the rpg and rigid urs had been performed and flexor introduced into ureter.The flexible urs identified suspect tissue, so the scope was removed and the bigopsy backloaded as per ifu and handle attached as per ifu outside the patient on the scrub table.He cup would not open/close properly when tested.The device had been assembled by the consultant urologist, who detached the wire from the device and reassembled, however the same fault was still present despite assembling as per ifu (the wire was observed to be inside the window on releasing the activating button).Another bigopsy was opened and assembled as per ifu with a successful outcome and the case proceeded to completion no unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect on the patient was reported due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) # class i n/a.1.Device evaluation: 1 x blb-024115 of lot number c1834084 was returned to cirl for a lab evaluation.It was returned open and in its original packaging.2.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2021.In summary the following results were observed in the lab evaluation.The s/s coiled wire at approximately 10cm was observed to be kinked.The forceps jaws not opening or closing properly with resistance felt.3.Image review: n/a.4.Documents review including ifu review: prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 device of lot number c1834084 did not reveal any discrepancies that could have contributed to the issue.There is no evidence to suggest that this issue affects the entire lot # c1834084; upon review of complaints this failure mode has not occurred previously with this lot # c1834084.The instructions for use, ifu0034-8 which accompanies this device instructs the user in step 3 to ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ according to instructions for use, ifu0034-8, the user is given the following advice: "if the package is opened or damaged when received, do not use.Visually inspect the product to ensure no damage is occurred.If abnormality is detected that would prohibit working condition, do not use".The instructions for use, ifu0034-8 which accompanies this device instructs the user in step 6 ¿ at the completion of the procedure, detach the handle according to instructions as follows: a) with the button depressed, retract the finger spool over the button.B) secure handle in this position by releasing the button (fig.2) the forceps shaft may now be removed from the handle.¿ and in step 7 ¿ remove bigopsy forceps from endoscope.¿ there is not sufficient evidence to suggest that the user did not follow the ifu.5.Root cause (possible): a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.The s/s coiled wire was found to be kinked at approximately 10cm and this resulted in the forceps jaws being unable to open and close properly with resistance felt.A possible cause of this kinked to the s/s coil wire could be attributed to damage sustained during preparation, use or handling of the device, however, this cannot be conclusively determined.6.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects or additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on the 31-dec and device evaluation on the 13-dec.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12933122
Report Number3001845648-2021-00833
Device Sequence Number11988497
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240526(10)C1834084
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Catalogue NumberBLB-024115
Device Lot NumberC1834084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown